DHAKA (AFP) - Authorities in Bangladesh said Wednesday they had begun an investigation into the deaths of 22 children who consumed paracetamol syrup, amid fears it may have been mixed with a toxic substance. Health Minister ABM Ruhul Haq told AFP a medicine factory in the eastern district of Comilla, near where most of the unusual deaths had occurred, had been shut down until further notice. We have formed a probe body, which includes top paediatricians and medicine experts, to find out what actually caused the deaths, he said. One of the countrys leading paediatricians, AR Khan, said the 22 children had died of kidney failure, including 17 at the Dhaka Childrens Hospital where he is based, and the rest at a separate clinic in the capital. All of them hail from Comilla and its neighbouring districts and were brought to the capital when they became ill. All of them died in the past month, he said. They showed similar symptoms and their renal systems failed after taking paracetamol syrup. In 1992, 300 Bangladeshi children died when diethyl glycol, an toxic industrial chemical used to dye clothing and cheaper than non-toxic solvents, was mixed with paracetamol to make a syrup.